MAUDE Adverse Event Report: CONMED LARGO 5.5MM ARGO KNOTLESS ANCHOR; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

CONMED LARGO 5.5MM ARGO KNOTLESS ANCHOR; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number K55
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/16/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the k55, 5.5mm argo knotless anchor, was being used during an acl repair procedure on (b)(6) 2023 when it was reported, ¿we used the argo to fixate a biobrace implant to the patients femur.The surgeon drilled a 5mm tunnel in order to incorporate the biobrace along with the argo implant.The tip of the argo broke when it was implacted into the tunnel with a mallet on the second try.¿.There was no report of injury, medical intervention, or hospitalization for the user or patient.The procedure was completed with an alternate device causing a 10-minute delay.Further assessment questions found that the anchor did fragment and the pieces were all removed from patient using a arthroscopic grasper forceps.The status of the patient is listed as ¿good¿.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The device will not be returned for evaluation, but photographic evidence has been provided.At this time the root cause of the event cannot be determined, but based on the photos provided, a likely cause of this issue is the device was not properly aligned and inserted off axis.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.(b)(4).During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: maintain proper alignment during insertion of the anchor and disengagement of the driver.For non-self-punching (peek tipped) anchors, obtain the corresponding drill bit or punch.Drive instrument so the depth mark is flush with bone.Precaution: proper alignment of instruments is important during implantation of an anchor to minimize possible breakage of the anchor.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description

Brand Name
5.5MM ARGO KNOTLESS ANCHOR
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
john berga
11311 concept blvd
largo, FL 33773
7273995358
MDR Report Key17189616
Report Number1017294-2023-00056
Device Sequence Number7360103
Product Code MBI
UDI-Device Identifier20845854649838
UDI-Public(01)20845854649838(17)240827(30)1(10)1300971
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K163258
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/27/2024
Device Model NumberK55
Device Catalogue NumberK55
Device Lot Number1300971
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2023
Supplement Date Received by Manufacturer06/28/2023
Initial Report FDA Received Date06/23/2023
Supplement Report FDA Received Date07/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Patient EthnicityNon Hispanic